EconPapers    
Economics at your fingertips  
 

Intensity of preferences for bivariate risk apportionment

David Crainich, Louis Eeckhoudt and Olivier Le Courtois

Journal of Mathematical Economics, 2020, vol. 88, issue C, 153-160

Abstract: Bivariate risk apportionment is the preference for dispersing risks associated with two aspects of individuals’ well-being into different states of the world. In this paper, we propose an intensity measure of this preference by extending to the bivariate case the concept of marginal rate of substitution between risks of different orders introduced in the univariate case by Liu and Meyer (2013). We show that the intensity measure of the preference for bivariate risk apportionment is characterized by bivariate risk attitudes in the sense of Ross. The usefulness of our measures to understand economic choices is illustrated by the analysis of two specific decisions: savings under environmental risk and medical treatment in the presence of diagnostic risks.

Keywords: Bivariate utility function; Increase in bivariate risks; Risk apportionment; Comparative risk aversion; Ross risk aversion (search for similar items in EconPapers)
Date: 2020
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (5)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304406820300380
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Intensity of preferences for bivariate risk apportionment (2020) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:88:y:2020:i:c:p:153-160

DOI: 10.1016/j.jmateco.2020.03.007

Access Statistics for this article

Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii

More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:mateco:v:88:y:2020:i:c:p:153-160